Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Numerical solution for eigenvalues and eigenfunctions of a Hermitian kernel and an error estimate


Author: E. Rakotch
Journal: Math. Comp. 29 (1975), 794-805
MSC: Primary 65R05
DOI: https://doi.org/10.1090/S0025-5718-1975-0373356-X
MathSciNet review: 0373356
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: New error estimates for eigenvalues of symmetric integral equations are obtained. These estimates are applicable to a more general class of integration methods and, in many cases, are better than those of Wielandt. For every eigenvalue, a numerical solution for the corresponding eigenfunction is also obtained. Whenever the exact eigenvalue happens to be simple, an error estimate for the corresponding eigenfunction is also derived.


References [Enhancements On Off] (What's this?)

  • [1] K. E. ATKINSON, "The numerical solution of the eigenvalue problem for compact integral operators," Trans. Amer. Math. Soc., v. 129, 1967, pp. 458-465. MR 36 #3172. MR 0220105 (36:3172)
  • [2] C. T. H. BAKER, "The deferred approach to the limit for eigenvalues of integral equations," SIAM J. Numer. Anal., v. 8, 1971, pp. 1-10. MR 48 #3276. MR 0324927 (48:3276)
  • [3] H. BRAKHAGE, "Zur Fehlerabshätzung für die numerische Eigenwertbestimmung bei Integralgleichungen," Numer. Math., v. 3, 1961, pp. 174-179. MR 23 #A2185. MR 0129148 (23:B2185)
  • [4] P. LINZ, "On the numerical computation of eigenvalues and eigenvectors of symmetric integral equations," Math. Comp., v. 24, 1970, pp. 905-910. MR 43 #1461. MR 0275708 (43:1461)
  • [5] S. G. MIHLIN, Lectures on Linear Integral Equations, Fizmatgiz, Moscow, 1959; English transl., Russian Monographs and Texts on Advanced Math. and Phys., vol. 2, Gordon and Breach, New York; Hindustan, Delhi, 1960. MR 23 #A490; 24 #A3483. MR 0123161 (23:A490)
  • [6] E. RAKOTCH, Numerical Solution for Eigenvalues and Eigenfunctions of a Hermitian Kernel and an Error Estimate, Technical Report No. 38, Department of Computer Science, Technion, I.I.T, November 1974. MR 0373356 (51:9556)
  • [7] J. TODD, Introduction to the Constructive Theory of Functions, Academic Press, New York, 1963. MR 27 #6061. MR 0156129 (27:6061)
  • [8] H. WEYL, "Das asymptotische Verteilungsgesetz der Eigenwerte linearer partieller Differentialgleichungen (mit einer anwendung auf die Theorie der Hohlraumstrahlung)," Math. Ann., v. 71, 1912, pp. 441-479. MR 1511670
  • [9] H. WIELANDT, Error Bounds for Eigenvalues of Symmetric Integral Equations, Proc. Sympos. Appl. Math., vol. 6, Amer. Math. Soc., Providence, R. I., 1956, pp. 261-282. MR 19, 179. MR 0086402 (19:179e)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R05

Retrieve articles in all journals with MSC: 65R05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1975-0373356-X
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society